PubMed Health⌕ Search

Biomedical subjects

A Hernández Zamora

Publications and source records attributed to A Hernández Zamora.

4 recordsLinked to original sources

[Acute-onset extrapyramidal syndromes caused by drugs].

In childhood, several drugs are the cause of acute extrapyramidal syndromes which are true medical emergencies. In the course of one year out of 321 children with acute poisoning, 49 (14.9%) showed these side effects. The responsible drugs were mainly the phenothiazines and haloperidol; only in two cases the metoclopramide. The extrapyramidal syndromes were characterized by akathisia, dyskinesia with dystonic reactions, parkinsonism and akinesia. Diphenhydramine has shown to be useful in treating acute extrapyramidal disturbances when used intravenously followed by oral administration.

Acute Disease↗

[Hyperglycemia of the dehydrated infant].

Hyperglycemia and glucosuria are frequently seen during the acute phase of dehydration secondary to gastroenteritis. In this paper, 33 patients in hypovolemic shock due to diarrhea were studied. Serum glucose resulted above 140 mg/100 ml. in 14 patients (41%); it was below 27 mg/100 ml. in 2 more patients (5.8%). Despite high glucose concentration, only 4 out of the 14 hyperglycemic patients had serum insulin concentration above that observed in normal fasting children. Plasma cortisol was significantly higher in the group with hyperglycemia (54 +/- 24 micrograms/100 ml.) in comparison with the group with normal glucose levels (15 +/- 6.4 micrograms/100). No correlation was found between serum glucose and the concentrations of sodium, potassium, bicarbonate, growth hormone nor with plasma osmolarity. All disturbances observed turned normal after rehydration. Hyperglicemia is explained as a response to stress and is probably due to the gluconeogenic action of cortisol and the inhibitory effect of catecholamines upon insulin secretion.

Blood Glucose↗

[Fatal endrin poisoning].

Endrin is a cycladine organic chloride insecticide responsible for fatal poisoning due to food contamination, suicide or occupational cause. The case of an 18 months old infant who ingested Endrin that was being used at home by his parents as raticide is reported. There appeared sudden convulsive crises, coma and death within 24 hours. The pathological findings were unspecific. Experimental studies and clinical observations of other authors that are coincidental with the symptoms shown by this child are discussed. The possible etiopathogenesis of this poisoining, together with the necessity to control this type of toxics, for which there is no antidotal treatment, are also discussed.

Accidents, Home↗

[Methemoglobinemia caused by inhalation of aniline vapors by a newborn].

Most cases of toxic methemoglobinemia in children are caused by direct contact of the methemoglobinizing agents with the skin and mucosa and in a shorter scale, by the ingestion of such compounds. The first case we know is reported where the toxic was inhaled. The basis to establish the diagnosis of methemoglobinemia, together with the differential diagnosis with other diseases in children that show cyanosis in their course are discussed.

Aniline Compounds↗